I started Victozia last month and have been happy with the results so far, having lost about 7 lbs. so far and only having had 2 episodes of nausea and diarhea (diarrhea). My blood sugar numbers have also improved pretty significantly. This morning I noticed a large red area around the injection site with some swelling. Is this common or should I be worried that I may be having a bad reaction to the medicine?
First off, congrats on reducing your glucose levels and also the weight loss.
"should I be worried that I may be having a bad reaction to the medicine?"
You would have noticed a reaction before now unless you are improperly storing your Victoza; fridge is between 36°F to 46°F; pen in use and thrown away after 30 days between 59°F and 86°F, or kept in fridge at previously mentioned temps. If Victoza has been exposed to temps above 86°F it should be tossed and not used. If in doubt, toss it.
As far as your 'swelling', are you rotating your injection site? Do you have pain in that area? Any itch? One of the most common types of 'swelling' is called Fatty Lumps [lipohypertrophy]. They occur because insulin stimulates the production of fatty tissue, and are produced by injecting too much insulin in one place. This is where injection site rotation is essential. When skin irritation occurs it is important to completely stop injecting in that area.
If pain, swelling, and redness continue, or if you are concerned that there may be an infection, you should call your doctor immediately. HTH
Thanks for responding, I have been rotating my injection but probably use the area that was initially swollen more than other areas as it seems to be less painful. The Victoza I am using has only been at room temp since I started using it, however, I was concerned that this came from my mail order provider (required by insurance) in a pack that had 3 ice packs that were still frozen when they arrived cross country in a foam container. I have no way of knowing how that may have affected the pens I received. I would suspect they were colder than 86 degrees.
Later yesterday though I noticed several welts on my arms in another site of injection and red splotches were on my arms and legs. I ended up taking a antihistamine because I was concerned that this was an allergic reaction and they have since lessened considerably. I have not injected since this began and will contact my doctor in the morning to find out how they want me to proceed. It may well be the medication was compromised but since they won't fill it locally, I am at a lose if that is the case. I am more concerned though that this is a possible new response to the medicine.
Garnered from the Novo Nordisk [mfg of Victoza] web site.
Important Safety Information
In animal studies, Victoza® caused thyroid tumors—including thyroid cancer—in some rats and mice. It is not known whether Victoza® causes thyroid tumors or a type of thyroid cancer called medullary thyroid cancer (MTC) in people which may be fatal if not detected and treated early. Do not use Victoza® if you or any of your family members have a history of MTC or if you have Multiple Endocrine Neoplasia syndrome type 2 (MEN 2). While taking Victoza, tell your doctor if you get a lump or swelling in your neck, hoarseness, trouble swallowing, or shortness of breath. These may be symptoms of thyroid cancer.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.